Jump to content



Photo

Started Taking Cymbalta About 8 Years Ago For Some Pain I Was Experiencing


  • Please log in to reply
7 replies to this topic

#1 Jzlcreates

Jzlcreates

    Newbie

  • Members
  • Pip
  • 4 posts

Posted 26 January 2017 - 04:25 PM

sorry, I'm new...Is this where I post for a new topic


#2 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,129 posts
  • LocationMissouri

Posted 26 January 2017 - 05:07 PM

Hi JZl

 

Actually we aren't picky here just as long as you post so we can try and help you out.

 

What's your story?


#3 Jzlcreates

Jzlcreates

    Newbie

  • Members
  • Pip
  • 4 posts

Posted 26 January 2017 - 05:29 PM

I just came across your forum and became a member today.

 

Here is my story...

 

I am a 61 year old woman. I started taking Cymbalta about 8 years ago for some pain I was experiencing (the doctor thought it was Fibromyalgia). I was taking 120mg when I decided to wean myself off because of the research I had done regarding the dangers of this drug. This was last October. My doctor told me to go down from 120 to 90 for two weeks, then 90 to 60 for two weeks, then 60 to 30 for two weeks, and then quit altogether. Going from 120 down to 30 was a breeze for me, in fact, I felt great. Less fatigue and pain than I have had for years. I thought I must be one of the lucky ones that doesn't have issues with withdrawal. I also thought that because I had less pain and fatigue, the Cymbalta could be the cause of my pain and fatigue. I even started questioning if I have Fibromyalgia at all...maybe the Cymbalta was the problem (many of the side effects do mimic Fibro symptoms). Ironic, huh?

 

Also, I was prescribed Zoloft about 22 years ago by a neurologist. I was feeling down after having a seizure (they found no reason for me having one, and I haven't had one since). I took this Zoloft for about 18 years and then my GP switched me to Wellbutrin (she thought it would help give me more energy). I am still on 200 mg of Wellbutrin a day for "major depressive disorder". I wonder if I ever even needed to be put on these antidepressants, let alone stay on them for 22 years.

 

Back to the Cymbalta...I stayed on the 30mg dose for two months instead of 2 weeks. 8 days ago I quit completely. Not so lucky after all. I have been experiencing brain zaps, insomnia, confusion, mood swings, horrible dreams, bowel issues, irrational fears, body aches, night sweats, body temperature fluctuations, energy fluctuations, and crying spells. I'm so tired, but I'm afraid to fall asleep because of the very strange and vivid dreams I'm having.

 

I don't know what to do. I want this poison out of my body! Because my mind is so messed up, I am very confused about the different plans for withdrawing that I'm reading about. Do I start taking it again? If so, what dosage? Will starting it again undo what I may have accomplished this past 8 days of being off of it completely? It sounds like even If I do everything "right" I can still suffer these symptoms. Do I contact my doctor (who I don't trust anymore)? Switching doctors feels overwhelming to me right now. I honestly don't think my mind is capable of figuring out the bead counting system...I am making mistakes all day. Thankfully, I have a wonderfully supportive husband helping me through.

 

I read about how long it takes to quit feeling this way, and it terrifies me. Thankfully, I am not suicidal. I'm overwhelmed. Please help me. More than anything right now, I need hope.

 

Thank you for reading this long message...and I sincerely thank you in advance for any helpful feedback I receive.


#4 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,129 posts
  • LocationMissouri

Posted 26 January 2017 - 06:45 PM

Well Jzl. this is a common story. I would estimate that about half of the members get to 30 mg with no problem but then it hits you. What you need to do is get back on the 30 and bead count. Stay on the 30 until you stabilize. Then start bead counting. Open one of the 30 mg capsules and count the number of beads inside. Each day remove 1% or less of the beads. Now each person is different but most can handle that level of weaning. If not stabilize your dose and when you feel better start weaning again but slower. It will be alright. You will make it through this.


#5 Jzlcreates

Jzlcreates

    Newbie

  • Members
  • Pip
  • 4 posts

Posted 26 January 2017 - 11:02 PM

Thank you fishinghat. I just took a 30mg pill. Hopefully I will stabilize soon.

 

Just curious...why are the posting times off? These messages say that they were posted last night. We posted them today.


#6 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,129 posts
  • LocationMissouri

Posted 27 January 2017 - 09:26 AM

So your post was not at 10:02 PM last night? Maybe my computer reflects the time you posted it in my time zone, Central in the USA. I don't have an explanation for that.


#7 gail

gail

    God-like

  • Site Supporter
  • 5,520 posts
  • LocationSherbrooke, PQ
  • why_joining:
    5 months on cymbalta, scary side effects, to get help and to return the favor if I can.

Posted 30 May 2017 - 07:48 AM

What is this? January 27th? Boy, am I ever lost here. TMC was the last to post.

Fishingbrain, you lost also?

#8 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,129 posts
  • LocationMissouri

Posted 30 May 2017 - 08:54 AM

I am always lost Gail. I am afraid that started long before Cymbalta. I think it is genetic.  lol





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users